MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM05004013P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use an inpact admiral balloon to treat a severely calcified, non-tortuous chronic total occlusion(cto, 100%) lesion in the mid left popliteal artery.The artery diameter and lesion length were reported to be 5 mm <(>&<)> 40 mm, respectively.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.A 6fr non-medtronic sheath and a 0.014 guidewire were used with no embolic protection.The device was inflated with a non-medtronic inflation device.It was reported that the balloon was inflated to 8 atm for 3 mins.The balloon was reported to have burst.All balloon fragments were retrieved.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: a leak is reported to have occurred on the hub of the device.The procedure was completed successfully using this device.The device was safely removed from the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the device returned with no damage visible to the catheter or balloon.The balloon folds were open.A tactile test did not detect any kinks or abnormalities along the length of the catheter.A 0.035 inch guidewire was loaded via the distal tip with no resistance noted.Negative purge did not detect a presence of a leak on the device.The device was pressurised to 3 atms and a leak was observed from the distal part of the hub.The leak was found in the distal bonding, between the shaft and the glue fillet.The glue fillet was lifted.It was not possible to inflate the balloon.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8577195
Report Number9612164-2019-01579
Device Sequence Number1731659
Product Code ONU
UDI-Device Identifier00643169383609
UDI-Public00643169383609
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Catalogue NumberADM05004013P
Device Lot Number0009312315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/10/2019
07/03/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date05/22/2019
07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR